MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: lens was returned dry, in a specimen cup.Visual inspection found the lens with the optic torn and black residue that looks like mold on the lens surface.(b)(4).Work order search: no similar claims were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter stated that the surgeon implanted a micl13.2, -8.0 diopter, implantable collamer lens and explanted it due to incorrect sizing.The reporter stated the icl vault is creating the patient to go into angle closure and indicated the patient had excessive vault.The surgeon performed surgical pi's for each eye which did not remedy the situation.The white to white was remeasured and a secondary surgery was performed on (b)(6) 2017 to exchange the lens for a smaller one.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6400864
Report Number2023826-2017-00350
Device Sequence Number1377997
Product Code MTA
UDI-Device Identifier00841542103251
UDI-Public(01)00841542103251(17)170531
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2017
Device Model NumberMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/13/2017
Supplement Report FDA Received Date05/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT # - UNK; INJECTOR MODEL AND LOT # - UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR